A 34-year-old member asked:
Can hairy oral leukoplakia be caused by birth control?
1 doctor answer • 4 doctors weighed in
Dentistry 45 years experience
No.: Hairy leukoplakia represents an opportunistic ebv (epstein-barr virus) infection as a result of a suppressed immune system, as may occur in HIV infection. It typically manifests as a white plaque on the side of the tongue. Use of contraceptives is unrelated to oral hairy leukoplakia.
5.7k viewsReviewed >2 years ago
A 40-year-old member asked:
Can hairy oral leukoplakia be caused by birth control pills?
2 doctor answers • 4 doctors weighed in
Oral and Maxillofacial Surgery 26 years experience
Probably not: Leukoplakia is usually caused by a chronic irritation, physical or chemical. Chemical causes are usually related to tobacco use.
5.7k viewsAnswered >2 years ago
Last updated Jan 24, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.